Alert archive / Georgia / Flood Watches in 2008
Flood Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Aug 23, 2008, 7:09 PM EDT for 20 counties in Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2008, 7:09 PM EDT (23:09 UTC)
- Expired
- Aug 24, 2008, 4:04 AM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dooly County, GA, Harris County, GA, Houston County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Muscogee County, GA, Peach County, GA, Pike County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Troup County, GA, Upson County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KFFC 232309 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 709 PM EDT SAT AUG 23 2008 GAZ066>069-078>081-089>095-102>106-240715- /O.NEW.KFFC.FA.A.0001.080823T2309Z-080824T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TROUP-MERIWETHER-PIKE-UPSON-HARRIS-TALBOT-TAYLOR-CRAWFORD- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART- WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...LUMPKIN... AMERICUS...CORDELE 709 PM EDT SAT AUG 23 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH SUNDAY MORNING * TROPICAL STORM FAY IS MOVING SLOWLY WEST TO NORTHWEST ACROSS THE FLORIDA PANHANDLE AND IS CAUSING HEAVY RAIN ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL GEORGIA THAT COULD CONTINUE INTO SUNDAY MORNING. * A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING OR FLASH FLOODING...ESPECIALLY ALONG CREEKS...STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
2 follow-up statements
000 WGUS62 KFFC 240253 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 PM EDT SAT AUG 23 2008 GAZ066>069-078>081-089>095-102>106-241000- /O.CON.KFFC.FA.A.0001.000000T0000Z-080824T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TROUP-MERIWETHER-PIKE-UPSON-HARRIS-TALBOT-TAYLOR-CRAWFORD- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART- WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...LUMPKIN... AMERICUS...CORDELE 1052 PM EDT SAT AUG 23 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA AND WEST CENTRAL GEORGIA SOUTH AND WEST FROM TROUP TO PIKE TO HOUSTON TO CRISP COUNTIES. * THROUGH SUNDAY MORNING. * TROPICAL DEPRESSION FAY IS MOVING SLOWLY WEST TO NORTHWEST ACROSS THE FLORIDA PANHANDLE AND IS CAUSING AREAS OF HEAVY RAIN ACROSS PORTIONS OF CENTRAL AND WEST CENTRAL GEORGIA THAT COULD CONTINUE INTO SUNDAY MORNING. * A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING OR FLASH FLOODING...ESPECIALLY ALONG CREEKS...STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
000 WGUS62 KFFC 240804 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 AM EDT SUN AUG 24 2008 GAZ066>069-078>081-089>095-102>106-240915- /O.CAN.KFFC.FA.A.0001.000000T0000Z-080824T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TROUP-MERIWETHER-PIKE-UPSON-HARRIS-TALBOT-TAYLOR-CRAWFORD- MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-STEWART- WEBSTER-SUMTER-DOOLY-CRISP- INCLUDING THE CITIES OF...COLUMBUS...WARNER ROBINS...LUMPKIN... AMERICUS...CORDELE 404 AM EDT SUN AUG 24 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF WEST CENTRAL GEORGIA HAS BEEN CANCELLED. TROPICAL DEPRESSION FAY CONTINUES TO MOVE WEST INTO SOUTHERN ALABAMA AND IS FORECAST TO CONTINUE MOVING WEST INTO SOUTHERN MISSISSIPPI BY TONIGHT AND MONDAY. WITH THIS TRACK... THE HEAVIEST RAIN WILL SHIFT WEST INTO ALABAMA AND MISSISSIPPI TODAY. DAYTIME HEATING WILL LIKELY RESULT IN SCATTERED HEAVY RAIN SHOWERS THIS AFTERNOON AND EVENING ACROSS PARTS OF WEST AND CENTRAL GEORGIA AS THE PERIPHERAL CIRCULATION OF FAY CONTINUES TO INFLUENCE THE AREA. HOWEVER...WIDESPREAD FLOODING RAIN IS NOT EXPECTED WITH THESE SHOWERS. HEAVY RAIN MAY RETURN TO THE AREA DURING THE EARLY PART OF THE WEEK AS THE REMNANTS OF FAY DRIFT BACK TO THE EAST. THESE CONDITIONS WILL BE MONITORED CLOSELY FOR POSSIBLE FLOOD OR FLASH FLOOD WATCHES AT THAT TIME. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ 19
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Aug 23, 7:00 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 23, 7:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT SAT AUG 23 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS TS FAY CONTINUING TO MOVE WEST ALONG THE GULF COAST. THE REGIONAL RADAR LOOP SHOWS SHRA/TSRA EXTENDING FROM S FL UP ACROSS SOUTH AND CENTRAL GA AND ACROSS AL/MS. FAY IS SPREADING A LOT OF PRECIPITATION ACROSS THE ENTIRE SOUTHEASTERN US. MODELS ARE IN GOOD AGREEMENT THAT FAY WILL CONTINUE MOVING SLOWLY WEST...AND SHOULD BE JUST WEST OF MOBILE BAY BY 12 SUN AND JUST N OF BATON ROUGE BY 12Z MON. BEYOND THIS IS WHERE THE PROBLEMS BEGIN AND HAVE SIGNIFICANT IMPLICATIONS FOR THE FFC CWA. GFS CONTINUES TO HAVE MUCH MORE MOISTURE THAN THE OTHERS WHILE THE NAM IS DRIER AND KEEPS THE PRECIP CLOSER TO THE MAIN LOW CENTER. WILL CONTINUE TO FOLLOW CURRENT NHC TRACK WHICH MEANS WE SHOULD SEE LESS AND LESS PRECIP EACH DAY IN THE SHORT TERM. CURRENT QPF SHOWS 1 TO 4 INCHES ACROSS THE AREA WITH THE MOST FALLING ACROSS OUR SW CORNER...WITH CONSIDERABLY LESSER AMOUNTS FURTHER NE. WINDS ACROSS THE STATE SHOULD ALSO SUBSIDE OVER NIGHT SO WILL ALLOW WIND ADVISORY TO EXPIRE OVER NIGHT. WILL STILL NEED TO LOOK OUT FOR BRIEF ISOLATED TORNADO SPINUPS IN THE OUTER FEEDER BANDS BUT AS OF RIGHT NOW ONLY LITTLE ROTATION HAS BEEN OBSERVED. LOW TEMPS TONIGHT WILL STAY IN THE MID 60S TO NEAR 70S WITH A SLIGHT WARMING TREND BEGINNING SUN. AS FAY MOVES WEST SO WILL SOME OF THE CLOUD COVER ALLOWING TEMPS TO GET TO NEAR OR JUST SLIGHTLY BELOW SEASONAL NORMS. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE EXTENDED FORECAST WILL RELY HEAVILY ON FAYS TRACK. THE MODELS APPEAR TO BE FINALLY COMING TOGETHER IN THE EXTENDED BUT THERE ARE STILL SOME NOTICEABLE DIFFERENCES. FOR THE MOST PART THEY SHOW FAY MOVING WEST TO THE SW CORNER OF MS ALONG THE LA BORDER THROUGH 12Z MON THEN MOVING BACK NE ACROSS MS/AL/GA THROUGH WED/THU. THIS IS PRETTY MUCH THE SAME TRACK AS THE NHC SO WILL FOLLOW ALONG WITH MY FORECAST. THIS TRACK WILL BRING MORE PRECIPITATION TO THE AREA ESPECIALLY TO NORTH AND CENTRAL GA WHERE THE DROUGHT IS AT ITS WORST. THE PRECIP WILL ME WELCOMED BUT THIS IS STILL A TROPICAL SYSTEM SO CAN NOT RULE OUT ISOLATED TORNADOES AS LONG AS FAY IS AROUND. FOR NOW WILL KEEP CHANCE POPS ACROSS THE AREA THROUGH WED AND SLOWLY TAPPER POPS DOWN THROUGH FRI. && .AVIATION...FAY CAUSING PERSISTENT RAIN FOR SOUTHWEST GA OVERNIGHT. OTHERWISE...SCT SHOWERS AND AN ISOLATED THUNDERSTORM FOR THE REMAINDER OF NORTH AND CENTRAL GA TONIGHT. CEILINGS MOSTLY MVFR WITH HIGHER LAYERS MUCH OF THE AREA...EXCEPT SOME IFR IN SOUTHWEST GA DUE TO RAIN. VISIBILITIES 3 TO 5SM IN RAIN AND FOG. WINDS EAST 10 TO 20 MPH THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 79 68 81 69 / 30 50 50 60 50 ATLANTA 70 81 70 83 69 / 50 60 50 60 50 BLAIRSVILLE 63 79 66 77 68 / 20 40 50 70 50 CARTERSVILLE 70 82 69 83 70 / 50 50 50 70 50 COLUMBUS 72 84 71 85 72 / 100 70 50 60 50 GAINESVILLE 68 79 68 79 68 / 30 50 50 70 50 MACON 72 85 71 86 71 / 80 70 50 60 50 ROME 71 86 71 85 72 / 40 50 50 70 50 PEACHTREE CITY 70 81 68 82 68 / 60 70 50 60 50 VIDALIA 73 86 71 86 71 / 50 60 50 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR THE FOLLOWING ZONES: CARROLL...CHATTAHOOCHEE...CLAYTON...COBB...COWETA...CRISP... DOOLY...DOUGLAS...FAYETTE...HARALSON...HARRIS...HEARD...MACON... MARION...MERIWETHER...MUSCOGEE...NORTH FULTON...PAULDING... PIKE...POLK...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WEBSTER. WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CRAWFORD...DEKALB... DODGE...EMANUEL...HENRY...HOUSTON...JASPER...JOHNSON...JONES... LAMAR...LAURENS...MONROE...MONTGOMERY...MORGAN...NEWTON... PEACH...PULASKI...PUTNAM...ROCKDALE...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WHEELER...WILCOX...WILKINSON. && 01/41
Hazardous weather outlook, Aug 23, 9:06 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 906 AM EDT SAT AUG 23 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 906 AM EDT SAT AUG 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...ARE POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA TODAY. GUSTY WINDS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA TODAY INTO THIS EVENING. .SYNOPSIS... TROPICAL STORM FAY CENTERED NEAR APALACHICOLA FLORIDA THIS MORNING...IS EXPECTED TO TRACK SLOWLY WESTWARD ACROSS THE COASTAL AREAS OF THE FLORIDA PANHANDLE TODAY. .PRIMARY HAZARDS... DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH ANY SEVERE STORMS THAT DEVELOP. THE BEST CHANCE FOR ISOLATED TORNADOES AND DAMAGING WINDS WILL BE SOUTH OF A COLUMBUS TO DUBLIN LINE. VERY HEAVY RAIN WILL ALSO BE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA. .OTHER HAZARDS... WITH HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST AND TROPICAL STORM FAY DRIFTING ACROSS NORTH FLORIDA...BREEZY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA INTO THIS EVENING. EAST WINDS 20 TO 30 MPH ARE POSSIBLE MAINLY SOUTH AND WEST OF LINE FROM CEDARTOWN TO MADISON TO SWAINSBORO. .DISCUSSION... TROPICAL STORM FAY IS EXPECTED TO CONTINUE DRIFTING WESTWARD ACROSS NORTHERN FLORIDA TODAY. RAIN BANDS ASSOCIATED WITH FAY WILL CONTINUE TO ROTATE ACROSS NORTH AND CENTRAL GEORGIA. EMBEDDED THUNDERSTORMS IN THE RAIN BANDS ARE EXPECTED TO AFFECT PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPE VALUES WILL REMAIN LOW...GENERALLY AROUND 500...BUT STRONG VERTICAL WIND SHEAR...COMBINED WITH A TROPICAL AIRMASS MAY BE SUFFICIENT FOR ISOLATED TORNADOES TO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE PERIOD...AS FAY MEANDERS SLOWLY ACROSS THE SOUTHEAST U.S. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA THIS AFTERNOON.
In the hours before
Local storm report, Aug 23, 1:37 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG COLUMBUS 32.47N 84.97W
08/23/2008 MUSCOGEE GA BROADCAST MEDIA
A FEW TREES DOWN ACROSS COLUMBUS, SOME OF WHICH KNOCKED
DOWN POWERLINES. 250 WITHOUT POWER.
&&
SKONARIKSpecial weather statement, Aug 23, 1:44 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 144 PM EDT SAT AUG 23 2008 GAZ080-091>093-231815- 144 PM EDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SCHLEY...TAYLOR... MACON AND MARION COUNTIES UNTIL 215 PM EDT... AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOUNTAINVILEE...MOVING NORTHWEST AT 35 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Aug 23, 2:47 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EDT SAT AUG 23 2008 GAZ079-080-091-092-231915- 247 PM EDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN SCHLEY...TAYLOR... MARION AND TALBOT COUNTIES UNTIL 315 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARING...MOVING NORTHWEST AT 35 MPH. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Aug 23, 5:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 531 PM EDT SAT AUG 23 2008 GAZ102>104-232200- 531 PM EDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN SUMTER...WEBSTER AND STEWART COUNTIES UNTIL 600 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF PLAINS...MOVING NORTHWEST AT 45 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER... WEBSTER AND STEWART COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PLAINS...DUMAS...TROUTMAN...WESTON... PRESTON AND RICHLAND. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ACROSS SUMTER...WEBSTER AND STEWART COUNTIES...INCLUDING AREAS AROUND PLAINS...DUMAS...TROUTMAN... WESTON...PRESTON AND RICHLAND. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 23, 5:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT SAT AUG 23 2008 GAZ090>092-102>106-232230- 554 PM EDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN CRISP...SUMTER...WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION AND DOOLY COUNTIES UNTIL 630 PM EDT... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM OMAHA TO 7 MILES SOUTHEAST OF RAINES...MOVING NORTHWEST AT 45 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CRISP... SUMTER...WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION AND DOOLY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WESTVILLE...SUMTER...PROVIDENCE CANYON STATE PARK...FLORENCE MARINA STATE PERK...DUMAS...WESTON...RICHLAND... PRESTON...PLAINS...OMAHA...LUMPKIN...LOUVALE...RAINES...BROOKLYN AND LESLIE. HEAVY RAIN OF BETWEEN 1 AND 2 INCHES HAS ALREADY FALLEN...AND ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS THESE COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 23, 6:31 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT SAT AUG 23 2008 GAZ089>093-102>106-240000- 631 PM EDT SAT AUG 23 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CRISP...SUMTER... WEBSTER...STEWART...SCHLEY...MACON...CHATTAHOOCHEE...MARION... MUSCOGEE AND DOOLY COUNTIES UNTIL 800 PM EDT... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN FROM 7 MILES NORTHEAST OF OMAHA TO RAINES...MOVING NORTHWEST AT 40 MPH. THESE RAIN BANDS WILL HAVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. UPWARDS OF 2 INCHES HAS ALREADY FALLEN ACROSS THESE AREAS...AND ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED IN THE NEXT FEW HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR ANY POSSIBLE FLOOD OR FLASH FLOOD WARNINGS AND BE PREPARED TO TAKE ACTION IF NECESSARY. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS CRISP...SUMTER...WEBSTER...STEWART...SCHLEY... MACON...CHATTAHOOCHEE.. .MARION...MUSCOGEE AND DOOLY COUNTIES... INCLUDING AREAS AROUND WESTVILLE...WENONA...SUMTER...RAINES... PROVIDENCE CANYON STATE PARK...LOUVALE...DUMAS...WESTON... RICHLAND...PRESTON...PLAINS...OMAHA ...LUMPKIN...LESLIE AND DE SOTO. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:52 AM EDT | Tornado Warning | FFC | Dodge, Laurens | 23 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.